ArticleCureus2021
Possible Aripiprazole-Induced Hypothermia: An "Icy" Side Effect?
Article in Cureus, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Antipsychotics are a widely used class of drugs. They have been frequently associated with temperature dysregulation, especially hyperthermia. Hypothermia is also a rare but very serious side effect associated with these drugs. We present a case of possible aripiprazole-induced hypothermia with normothermia achieved after its discontinuation. An 81-year-old woman was brought into the emergency room with hypotension, hypothermia, and bradycardia. She was initially managed with intravenous fluids, external rewarming, and broad-spectrum antibiotics. Blood cultures and workup for infection returned negative with a low procalcitonin. Workup for endocrinopathy was also negative. She needed a Bair Hugger™ (3M, Maplewood, MN) to keep her temperature above 36 °C even after her other vital signs had normalized. Finally, her aripiprazole was held with the suspicion that it was causing hypothermia. Following this, her temperature improved and remained stable throughout even after discharge. Since hypothermia can be life-threatening, after ruling out common causes, clinicians should consider aripiprazole-induced hypothermia in these patients and the drug should be promptly discontinued.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.